Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pins and needles feeling
Jan 22, 2006

I have had a tingling sensation like pins & needles for the last several months. The best that I can describe the sensation is pins and needles provoked by activation of the sweat glands (activity, temperature, or nervousness). It is usually on the back and shoulders, but occasionally the chest as well. I initially thought that this was medication related, so I discontinued my Niaspan (for high cholesterol) which seems to have lessened the occurrence but it has not resolved completely (over two weeks since I stopped the niacin). I have since resumed the Niaspan without provoking additional presentations of this symptom. Other meds are Flonase, levothyroxine, Vytorin, ASA, completed a course of zithromax (had s/s before Z-pack) about a month ago. No HIV meds. I am a healthcare worker newly infected with HIV (infected in September, diagnosed in December). The onset of the symptoms was during that period. How could these be related? DM is unlikely as I have had many recent blood tests (as you can imagine). Should I consult with dermatology or neurology? Can this be related to my HIV status? I have my first appointment with an HIV specialist next week. Any help would be much appreciated. Thanks for your advice!

Response from Dr. Young

Thanks for your post.

I'm sorry to hear about your recent diagnosis.

Your symptoms seem atypical for HIV-related peripheral neuropathy (actually, doesn't sound peripheral at all)-- because of this, I'd want to know about your other medications and disease status. Elevated thyroid hormone levels (levothyroxine), in particular, can cause paresthesias and sweatiness.

Before seeing another specialist, I'd check in with your HIV specialist and generalist about your symptoms. My hunch is that they're not HIV related.

Good luck, write back with follow up-- BY



Previous
kalitra/epivir/videx
Next
Drug resistence tests for hiv2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement